Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The homology of surface diffeomorphism groups and a question of Morita


Author: Jonathan Bowden
Journal: Proc. Amer. Math. Soc. 140 (2012), 2543-2549
MSC (2010): Primary 57R30, 57R50; Secondary 57R32
Published electronically: November 4, 2011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We answer a question posed by Morita concerning the non-trivial-
ity of certain secondary characteristic classes for surface bundles. In doing so we are naturally led to show that a form of Harer stability holds for surface diffeomorphism groups in homology of small degree.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57R30, 57R50, 57R32

Retrieve articles in all journals with MSC (2010): 57R30, 57R50, 57R32


Additional Information

Jonathan Bowden
Affiliation: Mathematisches Institut, Ludwig-Maximilians-Universität, Theresienstr. 39, 80333 München, Germany
Address at time of publication: Mathematisches Institut, Universität Augsburg, Universitätsstr. 14, 86159 Augsburg, Germany
Email: jonathan.bowden@mathematik.uni-muenchen.de

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-11259-0
PII: S 0002-9939(2011)11259-0
Received by editor(s): February 18, 2011
Published electronically: November 4, 2011
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.